MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYST.PED.W/SA 20 A.PRECHAMBER; HYDROCEPHALUS VALVES

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYST.PED.W/SA 20 A.PRECHAMBER; HYDROCEPHALUS VALVES
Model Number FV441T-J
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/05/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav syst.Ped.W/sa 20 a.Prechamber.(#fv441t-j) was implanted during a procedure performed on (b)(6) 2017.According to the complainant, the valve was believed to be not adjustable.The patient underwent a revision procedure on (b)(6) 2017.The complainant device was returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: optical inspection: first step of our investigation is the optical inspection.Apart from slight scratches, we could not detect any obvious deformations or other abnormalities on the progav valve.Nevertheless, a value of -0.0520mm could be measured during the measurement of plan parallelism.Therefore, the valve is clearly out of the accepted tolerance (acc.Tolerance ± 0,02mm), even if no obvious deformation was apparent.Permeability test: to proof the penetrability we carried out a permeability test.This test was carried out at a hydrostatic pressure difference of approx.20-30 cmh2o in the flow direction.The investigation has shown that the progav valve was permeable.Adjustment test: our adjustment tests are carried out with the standard progav checkmate and measurement tool.The valve is adjusted from 0 up to 20 cmh2o and down again in the same way in steps of 5 cmh2o.The investigation has shown that it was not possible to adjust the valve.Braking force and brake function test: to measure the braking force we have investigated the valve with a braking force apparatus.Here, it is measured how much force must be exerted on the housing of the progav valve to release the rotor to adjust the valve by the integrated magnet of the braking force apparatus.The brake function test has resulted that the brake function is full in place.However, the braking force could not be measured because the valve can not be adjusted.Result: first we performed a visual inspection on the progav valve.Apart from slight scratches, we could not detect any deformations or other abnormalities.Nevertheless, the measurement of the parallelism has shown a deformation of the housing membrane.Since a deformation can impair the functionality of the brake function and also the adjustability of the valve, we have made an adjustment test on the valve.It was not possible to adjust the valve.Despite the deformation the braking function is given.However, the braking force could not be measured because the valve can not be adjusted.In order to verify whether the valve examined here has been influenced by the known risks of hydrocephalus therapy, as for example by natural substances (protein, blood or tissue particles) 1 in the cerebrospinal fluid, we have finally opened the progav valve.After opening the valve we were able to detect strong deposits, which might have impaired the adjustability of the valve.Based on our investigation results we can confirm that it was not possible to adjust the valve.The detectable strong deposits inside the valve presumably have caused the adjustment problems in the past.The presumed cause is one of the known, unchangeable risk of hctherapy by shunt implants.

Brand Name
PROGAV SYST.PED.W/SA 20 A.PRECHAMBER
Common Device Name
HYDROCEPHALUS VALVES
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12916424
Report Number3004721439-2021-00796
Device Sequence Number5658086
Product Code JXG
UDI-Device Identifier04041906132545
UDI-Public4041906132545
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Model NumberFV441T-J
Device Catalogue NumberFV441T-J
Device Lot Number20016485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2017
Initial Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown